# SDR CA021213005

- Difficulty date: November 29, 2002
- Submitted: January 6, 2003
- Operation: General aviation
- Make and model: Dhav DHC8201
- Engine: Pwa PW123D
- Propeller: Hamstd 14SF7
- System (JASC): 2422 · AC Inverter
- Part: Inverter
- Part number: DH1030246
- Condition: Failed
- Location: Electrical
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, G, H
- Precautionary procedure: O

## Discrepancy

(CAN)  JUST AFTER THE A/C BECAME AIRBORNE, CREW NOTED A SMOKE ODOR IN THE COCKPIT.  PRIMARY INVERTER, DC CIRCUIT BREAKER OPENED. THE AUX AND SECONDARY INVERTER DC CIRCUIT BREAKERS OPENED ALMOST IMMEDIATELY THEREAFTER.  BOTH 400HZ BUSSES, AND 26 VAC BUSSES BECAME UNPOWERED, WITH THE ASSOCIATED LOSS OF SERVICES. THE PRIMARY INVERTOR FAILED, THE AUX INVERTOR WAS SELECTED TO THE LT BUSS AT THE TIME.  WHEN THE PRIMARY INVERTOR FAILED, THE SHORT CIRCUIT INTERNAL TO THE INVERTOR, DRAGGED DOWN THE AUX INVERTOR,  AND IT ALSO WENT OFF LINE.  THE REMAINING SECONDARY INVERTOR WAS UNABLE TO HANDLE THE ELECTRICAL LOAD AND IT ALSO DROPPED OFF LINE. THE BUSS TIE CIRCUIT BREAKER, (3.5 AMP, CB 14) DID NOT OPEN. INVERTOR REPLACED
